Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 161, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 22, 2008, 4:28 PM CDT for Barry County, Missouri. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2008, 4:28 PM CDT (21:28 UTC)
- Expired
- Apr 22, 2008, 5:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Barry County, MO
The radar
The Springfield radar (KSGF), 66 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2654 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 374 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 222129
SVRSGF
MOC009-222230-
/O.NEW.KSGF.SV.W.0161.080422T2128Z-080422T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
428 PM CDT TUE APR 22 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 530 PM CDT.
* AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR CASSVILLE...MOVING EAST AT 10 MPH. THIS
STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL
SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. A TORNADO WARNING
REMAINS IN EFFECT FOR SOUTHERN BARRY COUNTY UNTIL 530 PM INCLUDING
THE CITY OF CASSVILLE.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
BARRY COUNTY...INCLUDING THE TOWNS OF EAGLE ROCK...SHELL KNOB AND
GOLDEN.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3660 9408 3688 9407 3692 9363 3683 9363
3682 9358 3670 9358 3669 9359 3652 9359
3649 9360
TIME...MOT...LOC 2128Z 289DEG 9KT 3664 9386
$$
ANGLE1 follow-up statement
000
WWUS53 KSGF 222227
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 PM CDT TUE APR 22 2008
MOC009-222236-
/O.EXP.KSGF.SV.W.0161.000000T0000Z-080422T2230Z/
BARRY MO-
526 PM CDT TUE APR 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR BARRY COUNTY EXPIRES AT 530 PM
CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER SEVERE
THUNDERSTORM WARNINGS REMAIN IN EFFECT FOR SOUTHERN AND NORTHERN
BARRY COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHWEST MISSOURI.
LAT...LON 3660 9408 3688 9407 3692 9363 3683 9363
3682 9358 3670 9358 3669 9359 3652 9359
3649 9360
TIME...MOT...LOC 2226Z 289DEG 9KT 3659 9369
$$
ANGLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:47 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 22, 2:47 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 247 PM CDT TUE APR 22 2008 .DISCUSSION... CURRENTLY...A WEAK COLD FRONT CONTINUES TO MOVE INTO THE HIGHWAY 65 CORRIDOR WITH A MYRIAD OF SUBTLE OUTFLOW BOUNDARIES LEFT OVER FROM THIS MORNINGS ACTIVITY ACROSS SOUTHWEST AND SOUTHERN MISSOURI. HEATING HAS ALLOWED INSTABILITY TO RECOVER ACROSS FAR SOUTHWESTERN MISSOURI THIS AFTERNOON...WITH MLCAPE VALUES OF AROUND 2500 J/KG OBSERVED ACROSS FAR SOUTHWESTERN MISSOURI. WHILE WINDS ALOFT ARE RATHER WEAK...THE LEFT OVER BOUNDARIES SHOULD SERVE AS SUFFICIENT SUPPORT FOR SCATTERED THUNDERSTORM DEVELOP THROUGH THE EARLY EVENING HOURS SOUTH OF A LINE FROM JOPLIN TO SPRINGFIELD. THIS ENVIRONMENT IS CONDUCIVE TO A RISK OF PULSE SEVERE STORMS WITH HAIL AND LOCALLY DAMAGING WINDS POSSIBLE. TONIGHT...ANY LINGERING SCT TSRA WILL DIMINISH SHORTLY AFTER SUNSET. MILD AND HUMID CONDITIONS WILL CONTINUE WITH HAZY/LIGHT FOG POSSIBLE. NAM INDICATES SOME SEMBLANCE OF WEAK ISENTROPIC LIFT DEVELOPING OVER E KS/W CEN MO TOWARDS SUNRISE AND HAVE INCLUDED SLIGHT CHC POPS IN RESPONSE. WEDNESDAY THROUGH FRIDAY...UNSETTLED WEATHER WILL CONTINUE AS A FEW UPPER DISTURBANCES SLIDE THROUGH THE FLOW ALOFT. SEASONABLY WARM CONDITIONS WILL CONTINUE...WITH HIGHS WELL INTO THE 70S AND EVEN THE LOWER 80S IN SPOTS. LOWS WILL REMAIN ABOVE AVERAGE AS WELL...IN THE 50S AND 60S. MOISTURE WILL BE PLENTIFUL AS PWS RISE BACK INTO THE 1.25 TO 1.5 INCH RANGE. THE FORECAST IS A LITTLE MORE PESSIMISTIC THAN PREFERRED...WITH DECENT CHANCES FOR RAIN EACH PERIOD...HOWEVER THERE WILL BE SOME DRY TIME. MODELS HAVE BEEN HONING IN ON LATE WED NIGHT/THUR MORNING AND FRIDAY AS THE BETTER PERIODS FOR ORGANIZED RAINFALL AND HAVE INCREASED POPS ACCORDINGLY. GIVEN MOISTURE AND SHEAR PROFILES...STRONG TO SEVERE STORMS REMAIN PLAUSIBLE FOR LATE WED NIGHT/THUR...HOWEVER THE TIMING OF THE SYSTEM IS LESS THAN IDEAL CLIMATOLOGY WISE. WILL NEED TO CONTINUE TO MONITOR THE POTENTIAL FOR SEVERE STORMS EARLY THURSDAY. IN THE LONG TERM...SATURDAY THROUGH TUESDAY...00Z SUITE OF MODELS CONTINUED TO EXHIBIT RATHER STAUNCH DIFFERENCES IN THE UPPER LEVEL PATTERN EARLY NEXT WEEK. THE 12Z SUITE OF MODELS HAS GIVEN A TREND TOWARD A MORE CONSISTENT SOLUTION...WITH AN ANOMALOUSLY DEEP TROUGH DEVELOPING OVER THE MIDDLE OF THE NATION. THERE IS STILL SOME UNCERTAINTY IN JUST HOW WE GET TO THIS TROUGH...BUT CONFIDENCE IS INCREASING A BIT THAT WE WILL EXPERIENCE WELL BELOW AVERAGE TEMPERATURES EARLY NEXT WEEK. ONE OF THE BIGGER QUESTIONS LEFT TO BE ANSWERED AT THIS POINT IS WHAT KIND OF SYSTEM WILL MOVE THROUGH THE AREA ON SUNDAY... DELIVERING THIS COOLER AIRMASS. THE GFS REMAINS A BIT MORE BULLISH WITH DEVELOPING A MORE ROBUST AREA OF SFC LOW PRESSURE THAT SWEEPS THROUGH THE REGION DURING THE DAY. THE ECMWF IS A BIT MORE RESERVED WITH A REINFORCING COLD FRONT MOVING IN FROM THE NORTHWEST. ENSEMBLE MEAN SOLUTIONS SIDE WITH THE ECMWF AND WILL ONCE AGAIN LEAN ON THIS SOLUTION. HAVE INTRODUCED LOW END CHANCE POPS FOR SUNDAY...WITH LINGERING SLIGHT CHC POPS INTO MONDAY NIGHT ASSOCIATED WITH THE DEPARTING UPPER LOW. HAVE CUT TEMPS QUITE A BIT FROM PREVIOUS RUNS...ABOUT 10 TO 15F BELOW SEASONAL AVERAGES. IF A TROUGH WITH THE INTENSITY OF THE ECMWF COMES TO FRUITION...WILL NEED TO CUT THESE TEMPS FURTHER TO ABOUT 20F BELOW AVERAGE. GAGAN && .AVIATION... OCCASIONAL MVFR CIGS WILL BE OBSERVED AT BOTH TAF SITES AS SCATTERED SHRA/TSRA DEVELOP JUST TO THE SOUTH OF BOTH AERODROMES. LIGHT FOG AND CIG REDUCTIONS ARE ONCE AGAIN POSSIBLE TONIGHT AS LOW LEVELS REMAIN MOIST. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 22, 3:14 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 314 PM CDT TUE APR 22 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 314 PM CDT TUE APR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. AREAS AFFECTED AND TIMING: PORTIONS OF SOUTHERN MISSOURI...MAINLY ALONG AND SOUTH OF A LINE FROM JOPLIN...TO SPRINGFIELD...TO ROUND SPRING IN SHANNON COUNTY. DISCUSSION: REDEVELOPMENT OF SCATTERED STRONG THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AHEAD OF A WEAK COLD FRONT MOVING THROUGH THE MISSOURI OZARKS. DAYTIME HEATING WILL YIELD AN UNSTABLE AIRMASS THIS AFTERNOON AND ISOLATED THUNDERSTORMS WILL DEVELOP ALONG THE COLD FRONT...AND NEAR ANY BOUNDARIES LEFT OVER FROM RAINFALL THIS MORNING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...WITH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH THE PRIMARY HAZARDS. THUNDERSTORMS WILL BEGIN TO DISSIPATE AROUND SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM WEDNESDAY NIGHT THROUGH FRIDAY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH LOCALLY HEAVY RAINFALL. THERE IS AN ADDITIONAL CHANCE FOR THUNDERSTORMS SUNDAY AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EARLY EVENING HOURS ALONG AND SOUTH OF A LINE FROM JOPLIN...TO SPRINGFIELD...TO ROUND SPRING IN SHANNON COUNTY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Apr 22, 3:42 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 PM CDT TUE APR 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL 3 S WHEATON 36.72N 94.06W
04/22/2008 E0.88 INCH BARRY MO EMERGENCY MNGR
&&
BARJENBRUCHLocal storm report, Apr 22, 3:49 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 PM CDT TUE APR 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 2 SE WHEATON 36.74N 94.03W
04/22/2008 E1.00 INCH BARRY MO PUBLIC
&&
BARJENBRUCHLocal storm report, Apr 22, 4:13 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
413 PM CDT TUE APR 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL REPUBLIC 37.12N 93.48W
04/22/2008 E0.88 INCH GREENE MO PUBLIC
NICKEL SIZE HAIL CURRENTLY FALLING
&&
BARJENBRUCHLocal storm report, Apr 22, 4:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 PM CDT TUE APR 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL MOUNT VERNON 37.10N 93.82W
04/22/2008 E0.25 INCH LAWRENCE MO STORM CHASER
&&
BARJENBRUCHLocal storm report, Apr 22, 4:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
423 PM CDT TUE APR 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL AURORA 36.97N 93.72W
04/22/2008 E1.00 INCH LAWRENCE MO AMATEUR RADIO
&&
JSSLocal storm report, Apr 22, 4:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
425 PM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL REPUBLIC 37.12N 93.48W
04/22/2008 E0.75 INCH GREENE MO LAW ENFORCEMENT
DIME SIZE HAIL REPORTED NEAR WALMART
&&
RKARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 1:37 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 68 min |
| Apr 22, 2:49 AM CDT | Flash Flood Warning | SGF | Barton | 4 hr |
| Apr 22, 2:55 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Vernon | 37 min |
| Apr 22, 3:06 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade | 54 min |
| Apr 22, 4:26 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 40 min |
| Apr 22, 4:31 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 16 min |
| Apr 22, 5:36 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 54 min |
| Apr 22, 6:01 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede, Polk | 59 min |
| Apr 22, 6:29 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Pulaski | 42 min |
| Apr 22, 6:37 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Pulaski | 53 min |
| Apr 22, 7:18 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Polk | 3 hr |
| Apr 22, 7:18 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Texas, Wright | 57 min |
| Apr 22, 7:23 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 67 min |
| Apr 22, 7:28 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 35 min |
| Apr 22, 7:48 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 57 min |
| Apr 22, 7:58 AM CDT | Flash Flood Warning | SGF | Texas, Webster, Wright | 3 hr |
| Apr 22, 8:15 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Webster, Wright | 60 min |
| Apr 22, 8:47 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Shannon, Texas | 49 min |
| Apr 22, 8:51 AM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Howell, Oregon, Ozark, Shannon and 3 more | 6 hr |
| Apr 22, 9:07 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 53 min |
| Apr 22, 9:52 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 38 min |
| Apr 22, 9:59 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 61 min |
| Apr 22, 10:22 AM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 39 min |
| Apr 22, 10:52 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Stone, Taney | 53 min |
| Apr 22, 10:58 AM CDT | Areal Flood Advisory | SGF | Christian, Howell, Ozark, Stone, Taney | 3 hr |
| Apr 22, 3:24 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 51 min |
| Apr 22, 3:29 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 61 min |
| Apr 22, 3:42 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 53 min |
| Apr 22, 3:43 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 47 min |
| Apr 22, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 89 min |
| Apr 22, 4:12 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 18 min |
| Apr 22, 4:16 PM CDT | Tornado Warning | SGF | Barry | 52 min |
| Apr 22, 4:22 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 53 min |
| Apr 22, 4:35 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| Apr 22, 4:57 PM CDT | Flash Flood Warning | SGF | Christian, Greene, Stone | 6 hr |
| Apr 22, 5:18 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 26 min |
| Apr 22, 5:21 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 54 min |
| Apr 22, 5:31 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Lawrence, Stone | 63 min |
| Apr 22, 6:09 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.